Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 31, 2021, 7:45 PM CDT for Pemiscot County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:45 PM CDT (00:45 UTC)
- Expired
- Jul 31, 2021, 8:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Memphis, TN
County Pemiscot County, MO
The radar
The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2334 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WWUS84 KMEG 010045
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
745 PM CDT Sat Jul 31 2021
MOZ113-115-010100-
Pemiscot MO-Dunklin MO-
745 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
At 745 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Campbell, moving southeast at 35
mph.
People in northern Pemiscot and northeastern Dunklin Counties should
monitor this storm closely.
LAT...LON 3659 8996 3645 8996 3639 8997 3639 8975
3642 8974 3643 8973 3640 8967 3641 8962
3640 8959 3639 8959 3625 8969 3625 8970
3622 8971 3645 9014 3647 9014 3662 9004
TIME...MOT...LOC 0045Z 298DEG 30KT 3651 9002
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:49 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 31, 6:49 PM CDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
649 PM CDT Sat Jul 31 2021
.UPDATE...
Updated for 00Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 348 PM CDT Sat Jul 31 2021/
DISCUSSION...
Another hot and humid day across the Mid-South. Temperatures are
mainly in the mid to upper 90s with dewpoints in the mid 70s.
Nearly every location in the Mid-South has a heat index of 105 or
greater at this hour, with a few locations at 110 or greater.
Current heat products look good with an expiration of 8PM this
evening.
Latest KNQA radar sweep shows a few isolated storms moving into
northern portions of our CWA. Storms have behaved themselves thus
far, with wind gusts mainly in the 35 to 45 mph range. These
storms are expected to weaken as they trek southeast into our area
over the next couple of hours. Behind this activity, there is a
cold front that will move into the area tonight. CAMs are
consistent with storms moving into our CWA around sundown and
persisting through the overnight hours. Activity will be confined
mainly to areas north of I-40.
The front will get hung up and stall near the Tennessee and
Mississippi border tomorrow afternoon. There will finally be a
generous push southward tomorrow afternoon, as an upper low drops
into the Ohio Valley and northwest flow develops across the region.
However, ahead of the front, heat will once again be a concern
for portions of north Mississippi. Went ahead and issued another
advisory for a row of counties in north Mississippi. Elsewhere,
high temperatures are only expected to climb into the low to mid
80s as north winds persist.
The front will finally push south tomorrow night. A few strong
storms are possible, especially over north Mississippi where the
highest instability is. Gusty winds are the main threat. Monday
will see a few lingering showers over north Mississippi, but most
the region will remain dry. Expect highs in the low to mid 80s and
comfortable humidity.
Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. A
few mornings could get chilly, yes I said it, with readings in the
upper 50s across rural parts of west Tennessee on Tuesday and
Wednesday. The rest of the region will see lows in the low to mid
50s.
Return flow and upper level ridging return to the region next
weekend. This will bring the return of summer conditions. Expect
increasing humidity and highs in the 90s.
AC3
&&
.AVIATION...
00Z TAFs
Surface cold front remains on track to drop into the Midsouth
overnight, most likely 09Z at MEM. Scattered SHRA/TSRA are
expected ahead of the cold front - which remains the primary
forecast challenge.
Just prior to 00Z, Isolated SHRA/TSRA were already noted on radar
60N of JBR, ahead of any of the CAM output. Storm chances at JBR
through 03Z- 04Z will depend on convective cold pool organization
ahead of the cold front over southeast MO. If this cold pool /
convective gust front can become organized, there will be TSRA
potential at MEM around 04Z. Otherwise, main TSRA window for MEM
will be associated with closer to cold frontal passage after 09Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for
Crittenden-Cross-Lee AR-Phillips-St. Francis.
Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Greene-Mississippi-Poinsett.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Alcorn-
Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
Heat Advisory from 10 AM to 8 PM CDT Sunday for Calhoun-
Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Shelby.
Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Lauderdale-Madison-McNairy-Tipton.
&&Hazardous weather outlook, Jul 31, 3:57 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 357 PM CDT Sat Jul 31 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-012300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 357 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Hot and humid conditions are expected today. Heat index values are expected to meet or exceed 110 degrees, mainly across north Mississippi, portions of southeast Arkansas, and the Memphis Metro. Elsewhere, a heat advisory is in effect for heat indices 105 or greater. Additionally a few strong thunderstorms are possible in the late afternoon and early evening hours. Gusty winds are the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday A heat advisory has been issued for portions of north Mississippi on Sunday, mainly south of a line from Tunica to Oxford to Tupelo for heat indices 105 to 107 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Special weather statement, Jul 31, 2:00 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 PM CDT Sat Jul 31 2021
MOZ113-311930-
Dunklin MO-
200 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 200 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Glennonville, or
near Bernie, moving south at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3655 8995 3653 8996 3649 8996
3650 9022 3652 9022 3654 9021 3655 9019
3657 9018 3659 9019 3661 9016 3661 9017
3662 9015 3663 9015
TIME...MOT...LOC 1900Z 338DEG 29KT 3664 9008Special weather statement, Jul 31, 2:32 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
232 PM CDT Sat Jul 31 2021
MOZ115-TNZ001-002-312015-
Pemiscot MO-Lake TN-Obion TN-
232 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northeastern Pemiscot County in southeastern Missouri...
Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...
At 231 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marston, or near
Portageville, moving southeast at 30 mph.
Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Pemiscot...northeastern Lake and northwestern
Obion Counties should monitor this storm closely.
LAT...LON 3644 8923 3630 8952 3626 8980 3639 8985
3639 8975 3643 8973 3640 8967 3641 8960
3634 8954 3636 8951 3638 8951 3643 8955
3648 8952 3650 8954 3650 8949 3647 8949
3646 8947 3650 8938
TIME...MOT...LOC 1931Z 316DEG 25KT 3647 8960
WOODALLSpecial weather statement, Jul 31, 3:00 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
300 PM CDT Sat Jul 31 2021
ARZ009-312030-
Clay AR-
300 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Northeastern Clay County in eastern Arkansas...
At 259 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Neelyville, or 11 miles northeast of Corning,
moving southeast at 30 mph.
Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Clay County should monitor this storm closely.
LAT...LON 3650 9024 3637 9008 3628 9022 3629 9045
3650 9058
TIME...MOT...LOC 1959Z 317DEG 26KT 3651 9043
WOODALLSpecial weather statement, Jul 31, 5:04 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Memphis TN 504 PM CDT Sat Jul 31 2021 MSZ017-312215- Itawamba MS- 504 PM CDT Sat Jul 31 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT FOR... Southwestern Itawamba County in northeastern Mississippi... At 504 PM CDT...a strong thunderstorm producing winds to 40 mph was located over Mantachie, or near Fulton, moving south at 20 mph. People in southwestern Itawamba County should monitor this storm closely. LAT...LON 3416 8854 3434 8854 3437 8844 3420 8832 TIME...MOT...LOC 2204Z 346DEG 10KT 3429 8851
Special weather statement, Jul 31, 5:05 PM CDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Memphis TN 505 PM CDT Sat Jul 31 2021 MSZ017-312215- Itawamba MS- 505 PM CDT Sat Jul 31 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT FOR... Southwestern Itawamba County in northeastern Mississippi... At 504 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Mantachie, or near Fulton, moving south at 10 mph. People in southwestern Itawamba County should monitor this storm closely. LAT...LON 3413 8854 3434 8854 3437 8844 3416 8828 TIME...MOT...LOC 2204Z 346DEG 10KT 3429 8851
Special weather statement, Jul 31, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
745 PM CDT Sat Jul 31 2021
MOZ113-115-010100-
Pemiscot MO-Dunklin MO-
745 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
At 745 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Campbell, moving southeast at 35
mph.
People in northern Pemiscot and northeastern Dunklin Counties should
monitor this storm closely.
LAT...LON 3659 8996 3645 8996 3639 8997 3639 8975
3642 8974 3643 8973 3640 8967 3641 8962
3640 8959 3639 8959 3625 8969 3625 8970
3622 8971 3645 9014 3647 9014 3662 9004
TIME...MOT...LOC 0045Z 298DEG 30KT 3651 9002The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:33 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 57 min |
| Aug 1, 9:30 AM CDT | Special Weather Statement | MEG | Calhoun | 45 min |
| Aug 1, 9:33 AM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Aug 1, 10:09 AM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | MEG | Calhoun | 24 min |
| Aug 1, 6:35 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Aug 1, 6:39 PM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| Jul 31, 8:40 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 48 min |
| Jul 31, 9:09 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 36 min |
| Jul 31, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | MEG | Lauderdale | 31 min |
| Jul 31, 9:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jul 31, 10:23 PM CDT | Areal Flood Advisory | MEG | Gibson, Madison | 52 min |
| Jul 31, 10:25 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 35 min |
| Jul 31, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 44 min |
| Jul 31, 10:33 PM CDT | Special Weather Statement | MEG | Chester, Madison | 27 min |
| Jul 31, 10:48 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 42 min |
| Jul 31, 11:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Jul 31, 11:05 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 18 min |
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 16 min |
| Jul 31, 11:31 PM CDT | Special Weather Statement | MEG | Decatur | 14 min |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Jul 31, 8:07 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Jul 31, 9:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| Jul 31, 8:35 PM CDT | Special Weather Statement | MEG | Dunklin | 25 min |
| Jul 31, 8:56 PM CDT | Special Weather Statement | MEG | Dunklin | 34 min |
| Jul 31, 9:00 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.